Jump to content

question about florinef


Recommended Posts

My doctor wants to start me on florinef .1mg daily to see if it helps with my nausea and weakness symptoms caused by low blood pressure. For those of you who use this medication, is there anything i should be aware of or watch out for?  Did it help?  any bad side effects?  I am always nervous about starting a new drug.  Any advice would be appreciated.

Link to post
Share on other sites

It helped me a lot...more than midodrine ever did. I never had any side effects from florinef, though I did have to lower my dose at some point as it made my BP a little high. I tried cutting it down awhile ago and I passed out again, so I know it definitely helps.

Link to post
Share on other sites

I read other people on the internet saying that working up slowly, 1/4 of a tablet per week, prevented weight gain.  I did that, and I have not had any negative side effects.  Water and salt didn't seem to be effective without it.

Link to post
Share on other sites
2 hours ago, dhc said:

Thanks for the feedback.  The doctor mentioned checking my potassium level in a couple months.  Is that something you do on a periodic basis while using florinef?  and did you get a baseline potassium check before starting florinef?

Yes, it drains potassium from your body. My doctor put me on a potassium chloride pill and things are stable. I get regular bloodwork every 6 months and florinef has been the easiest thing that I have dealt with. 

For me, florinef was a HUGE help and no problems, but you are wise to ask questions and proceed with caution. 

Link to post
Share on other sites

I am on Florinef 0.1 mg every morning and feel it helps me. The doctor monitored my potassium, and I was fine for a number of years without a supplement, but eventually it went just below normal, so I now take a potassium capsule.

I did not experience any side effects, but I understand your concern, as there have been a number of drugs that did have unpleasant side effects for me.

I noticed feeling some better within a few days of starting the med. Best of luck to you:)

Link to post
Share on other sites

I have trouble with it randomly dropping my potassium but have learned to recognise the signs and get it taken care of. Have the most trouble when I have a cold or flu. My Drs check my labs about every 1-2 months but that's more because I'm on tube feeds.

Link to post
Share on other sites

With florinef, headaches and increased sense of non psychogenic anxiety, plus increased vasoconstriction (which outweighed the salt and fluid retention in my case) were issues for me. Also palpitations (irregular beats, not just normal tachy), which can be a sign of low potassium. 

I had a consultation with a lovely private cardiologist last night and he is going to give me another trial of fludrocortisone following blood volume testing, but this time we will be combining it with losartan to mitigate the vasoconstriction. I will also get blood tests weekly at first for electrolytes plus any time palpitations occur. I am also going to have pain relief and anxiolytic medication to counter the other side effects. 

Of course some people really benefit from the vasoconstriction as this is the same thing as midodrine does, it is just that I am already intensely vasoconstricted - I fit the "low flow" POTS description, and not everyone gets the other side effects either. I just wanted to say if you are getting palpitations on it, get your potassium level checked. 

I was worryingly told by two previous specialists that potassium did not need to be monitored on florinef. 

 

Link to post
Share on other sites

I'm on florinef 0.1 mg and it's helped me a lot. I almost feel normal, or at least I able to tolerate normal activities such as working, standing in line, etc. I did have a lot of side effects initially but as others have said, starting slowly and also watching for drops in potassium helps. My potassium hasn't dropped below "normal" on a blood test but i have certainly felt the effects of it being lower than what I'm used to. I started eating a high potassium diet which helped. It has taken me about 2 months to get to the point where I feel only the positive effects and nothing negative (even without eating extra potassium), but within the first couple weeks I noticed improvement which is why I stuck with it.

Like you I read this site before starting and I'm glad I did. My Dr. never mentioned potassium issues and actually started me on 0.2 mg and never said to start low. Good luck! 

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...